Heart and Pulse Correction : John Here... - AF Association

AF Association
19,523 members23,807 posts

Heart and Pulse Correction

Seventy9
Seventy9

John Here reporting on His Findings

Could be of use to others. Seventy Nine.

Since May 19 my AF became Persistent.

And Readings with BloodPresure Machines

Ranging in the Morning like 140/ 110

Pulse 110 this was Normal..

But after a few months and reaching a dose slowly raised to now

Bisoprolol 7,5 Ramipril 6.5 even as I awake

Reading 110 / 80 Pulse 60

As I say slow increase in Medication

But also had Cardioversion which worked

And put me in normal Sinus but only

Short while 24 Hours Max.

Not sure of next step . Still don’t have

Maximum Puff .

Having 2nd Replacement Knee on

5 th November ?

John 79

12 Replies
oldestnewest

Hi John, You are showing some positive gains - BP along with your pulse is looking great. However, both of you medications do indicate that you might get breathing problems - " Not sure of next step - Still don’t have Maximum Puff ", it might be worth mentioning that to your medic as you do not want to swop one problem for another. On the other hand if the breathlessness/maximum puff is possible to live with, then it might not be a bad trade off.

Well you certainly look well and in good spirits. When in persistent AF, it’s fairly common to have a cardioversion and if it works, even for a relatively short period, it does indicate that you might respond well to ablation treatment but that does come with a degree of risk, albeit fairly small. There may be other things you could do to reduce the burden of AF such as improvements to lifestyle and losing weight if appropriate. When in AF it’s virtually impossible to take BP with any degree of accuracy but the average over 4 or 5 attempts does give a guide but try not to get obsessive as this will cause it to rise. As for next step, well that largely depends on you and your good lady. If you are coping well and able to do most of the things that folk of your tender years do, then it may be best to leave things as they are. The alternative is to seek an appointment to see an Electrophysiologist (EP) a Cardiologist who specialises in arrhythmias and see what he has to say. Whatever you decide, you seem to have a positive attitude and that’s often better than any medication or treatment....😉

7164
7164
in reply to FlapJack

Flapjack

Your knowledge seems good and are very positive.

Can I ask you this. I have Paf for about 16 months. Four or five attacks with rapid disorganised HB and chest tightness. happened early hours of the morning twice and twice after alcohol (not loads) and twice after playing gold bending and stretching. I get worse after a meal. I have taken this forums advice and no longer drink alcohol and am losing weight.

So the question ( I know that I am the one to decide) is I take 2.5mg of Bisop daily. It slows my heart right down but makes me tired and a very tight chest, presumably as my heart has to work harder. I think I have vagal PF.The question of ablation or not is on the horizon. What is your view ?

thanks

Rod

FlapJack
FlapJack
in reply to 7164

Hello Rod and thank you for the vote of confidence...😉.

Unfortunately, because we are not medically trained we are unable to give specific advice about medication. Highly trained an qualified medics with knowledge of their patients condition and treatment history are the only ones able to do that and I’m sure you understand the reasons why this has to be the case. However, Bisoprolol does have a reputation for causing the symptoms you describe and if you are nervous of having an ablation, why not ask about alternative betablockers such as Nebivolol or a Calcium Channel Blocker such as Diltiazem. I not well up on Vagal AF but many on the forum are, including RosyG who has made a response to Seventy 9 and as you can see, I have made her aware of your question. As far as ablation is concerned, it is very much a personal decision once you are in full knowledge of the facts. I have had 2 and would not hesitate to have a 3rd if ever recommended by my EP.......hope this helps....

Ps. The improvements to your lifestyle has to be applauded and hopefully you will soon begin to reap the benefits.

7164
7164
in reply to FlapJack

Flapjack

Thank you

Did you avoid Afib for any length os time after the ablations.

I watched Dr Gupta last night. I learnt so much more than any visit to my cardio or GP

Rod

FlapJack
FlapJack
in reply to 7164

You need to bear in mind that we are all different and consequently our reactions to symptoms and treatments will also be different. After my first, a cryoablation, I had 2 or 3 episodes during the first 5 months and then was free from AF for a year or so. Then any episodes were far less troublesome and stopped quickly with a pill in the pocket. My second (RF) ablation was in September last year and again, there have been a couple of episodes but these may have been due to thyroid issues currently under investigation.

rosyG
rosyG
in reply to 7164

Hi,

There are three studies which show beta blockers are not to be taken if you have vagal AF. There are alternatives as Flapjack has suggested -Calcium channel blockers or flecanide are used sometimes but flecanide can cause problems too. If you lose weight, have a mainly plant based diet, no alcohol and avoid large meals ( as stimulate the vagus nerve- which probably happened when you bent down too!- ) you will be able to minimise episodes. I have vagal AF and found I have to keep my potassium in the mid range ( 4 point...) and find walking helps to raise my low heart rate and keep BP down and I have fewer episodes.

7164
7164
in reply to rosyG

Rosy

Can you define vagal Afib ? I think I have it from the info above but dont know. The cardio just said Afib. There was no discussion.

The tight chest and tiredness makes me suspicious of the Bisop.

Rod

rosyG
rosyG
in reply to 7164

Hi

Vagal AF tends to come at night when the parasympathetic nervous system takes over. Heart rate falls and if one has a slower heart rate too AF can kick in. The vagus nerve can be irritated when one eats a large meal or tests during the day too. I think people with a slow pulse are more susceptible and although pace makers are not a cure for af it’s interesting to see many report on the forum that their af stopped after a pacemaker. Exercise can raise heart rate so that’s important but not over exercise of course. I find I need to sleep partly sitting up and only slightly to the left! Think this is connected!!

7164
7164
in reply to rosyG

Rosy

Thank you

The bisop takes my hr very slow 40/50 and lowers my body to 100/60

Defo night lower

But very high hr when in Afib

Does that sound about right?

your pulse and BP are excellent now so that is good for the operation. mention the breathlessness to the anaesthetist if it's not resolved but you may well be having an epidural rather than GA??

FlapJack
FlapJack
in reply to rosyG

Hi RosyG.....in my reply to 7164 (Rod) above, I took the liberty of making aware of your knowledge relating to Vagal AF.....🥴

You may also like...